MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP MONITOR; ICP MONITOR-CERELINK

INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP MONITOR; ICP MONITOR-CERELINK
Catalog Number 826820
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported: "when using the cerelink monitor, the error sign for the cable appeared.The client had to change to the icp express system." additional information received: could you please provide more details about dysfunction (negative icp values before error message)? answer : after the implant of the sensor, when connecting the cable to the sensor the reported error message came out.Will the monitor be returned to integra for analysis? answer : no.Was the new or old cerelink cable used during the dysfunction? answer : new (no ecg connection in the or due to the positioning of the patient) was the monitor already reworked? answer : yes.After how many time of use the dysfunction appeared? answer : immediately.Were there any consequences for the patient (as injury)? answer : no.Were there any late medical actions due to dysfunction? answer : 15mins ca.Was the patient an elderly person, an adult, a child or a baby? answer : adult (ca 65yo).What are product reference, lot and serial number of sensor? answer : (b)(6) (no lot available).Where was the sensor implanted (ex : parenchyma) ? answer : parenchyma.Was the integra/codman icp monitor connected to a patient monitor ? if yes, please provide make and model? answer : no.Was the patient lead always connected? answer : yes.What was user doing (e.G., powering unit, zeroing sensor, setting alarm, downloading data) answer : implant.What was happening with the patient (e.G., transport, mri, ct).Answer : sensor implant.Could you please confirm if error message was ¿sensor or extension cable failure! disconnect and replace cable or sensor¿ ? answer : yes.Could you please explain us why the ecg connection could not be used? did the patient have no place to add the connection (damaged skin)? answer : they have space issues in the or and the ecg cable seems to be too short for them to connect it to the patient while implanting the sensor.We agreed they are going to try to connect it on the arm.Could you please confirm if the sensor (the first implanted) stayed implanted when they switched to icp express or they tried to implant 2nd sensor? answer : yes, although during the training we explained the importance of not connecting the already implanted sensor on a different machine (icp express), they decided to proceed this way and they communicated us that the data reported were reliable.After they reported this info, we underlined again the fact that this is not the right procedure.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Cerelink cable was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined, however, a potential root causes include, misuse of the cerelink cable.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CERELINK ICP MONITOR
Common Device Name
ICP MONITOR-CERELINK
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18399252
Report Number3014334038-2023-00198
Device Sequence Number14146574
Product Code GWM
UDI-Device Identifier10886704075622
UDI-Public10886704075622
Combination Product (Y/N)N
PMA/510(K) Number
K183406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number826820
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown